MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TARGET DEVICE, HUMERUS T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL TARGET DEVICE, HUMERUS T2 HUMERUS; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 18060143
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
A missdrilling in proximal occurred.
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the returned device is conforming to specifications and is fully functional.The device inspection revealed the following: visual inspection: the received target device, humerus t2 humerus shows normal traces of use.The printings on the target device were turned from white to fawn; an indication for a high level of sterilization cycles.Apart from that, the device is in general good condition and further significant damage was not observed.Functional inspection: a pre-surgical function test (¿pre-operative check¿) with the returned target device, humerus t2 humerus and sample devices was performed.The drill can pass easily in the oblique locking static and straight locking dynamic so the alleged miss drilling in proximal could not be reproduced.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on investigation performed, the root cause was attributed to a user related issue.The failure was caused by user-learning gap errors lack of knowledge/skill.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
A missdrilling in proximal occurred.

Brand Name
TARGET DEVICE, HUMERUS T2 HUMERUS
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8928307
Report Number0009610622-2019-00626
Device Sequence Number2129128
Product Code LXH
UDI-Device Identifier04546540196071
UDI-Public04546540196071
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18060143
Device Lot NumberKME907096
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Initial Date Received by Manufacturer 08/01/2019
Supplement Date Received by Manufacturer11/08/2019
Initial Report FDA Received Date08/23/2019
Supplement Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1